Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 28, 2021, 7:42 PM EDT for Jasper County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 7:42 PM EDT (23:42 UTC)
- Expired
- Jun 28, 2021, 8:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
839
WWUS82 KCHS 282342
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
742 PM EDT Mon Jun 28 2021
GAZ101-118-SCZ047-048-051-290015-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
742 PM EDT Mon Jun 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...
At 742 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Calawassie Island to
near Rincon, and moving north at 15 mph.
HAZARD...strong winds 40 to 50 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Bluffton, Beaufort, Port Royal, Ridgeland, Clarendon, Jasper, Rincon
and Port Wentworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3258 8069 3248 8135 3219 8119 3227 8076
TIME...MOT...LOC 2342Z 182DEG 14KT 3233 8083 3226 8117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 28, 7:24 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 28, 7:24 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
724 PM EDT Mon Jun 28 2021
.SYNOPSIS...
Tropical Storm Danny over the southwest Atlantic will move
onshore along the South Carolina coast this evening. Atlantic
high pressure will then prevail before a cold front approaches
the region late week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 5 PM: The forecast updated to reflect latest wind guidance
from NHC. Latest KCLX detected a band of moderate to heavy rain
pivoting over the lower Savannah River. The forecast update will
feature adjustments to PoPs and Wx to reflect latest radar
trends.
As of 350 PM: See NHC for the latest update on Tropical Storm
Danny. KCLX data and visible satellite clearly shows the center
of Tropical Storm Danny off the coast of the SC Lowcountry,
tracking WNW. Rain bands associated with Danny will increase
across the coastal areas through the rest of the afternoon into
early evening. High resolution guidance indicates that rainfall
bands may reach an inflection point near the SC/GA State line,
resulting in periods of heavy rainfall. Latest SPC mesoscale
analysis indicated STP values around 1 unit along the SC Coast.
It is possible that convection over the SC Lowcountry will show
periods of concentrated mesos. The forecast will time cate PoPs
passing SE to NW across the forecast area this evening.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Atlantic high pressure will be the dominant feature Tuesday through
Thursday. Expect fairly typical diurnal shower/thunderstorm coverage
each day. The threat for organized severe weather is low.
Temperatures will be within a few degrees of normal, with highs
peaking in the upper 80s to around 90, and lows mainly in the lower
70s, although more mild in the mid 70s at the immediate coast.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Atlantic high pressure will begin to lose influence late week into
the weekend as an amplified mid level trough shifts into the eastern
U.S. and brings a cold front towards the region. There is still
uncertainty with regards to how far and fast the front progresses,
but regardless, deep southwest flow will keep PWats near or over 2
inches and lead to scattered to numerous showers/thunderstorms each
day. Temperatures through the period are expected to be near to
slightly below normal.
&&
.AVIATION /00Z MONDAY THROUGH SATURDAY/...
Tropical Storm Danny will shift inland over southern SC this
evening. Gusty winds initially will settle through the night as
the system moves further away and weakens. Flight restrictions,
mainly in ceilings, will also improve through the night with VFR
expected at all TAF sites by early Tuesday morning. The main
threat for impacts associated with showers/thunderstorms will be
at KSAV early.
Extended Aviation Outlook: Brief flight restrictions possible mainly
in daytime showers and thunderstorms, and possibly in early morning
low clouds/fog.
&&
.MARINE...
Tropical Storm Danny is forecast to track WNW across the SC waters
through rest of this afternoon and evening. Tropical Storm Warnings
have been posted for the SC marine zones. The GA waters will remain
on the south side of the system, resulting in Small Craft Advisory
conditions.
Tuesday through Saturday: Atlantic high pressure will be the
dominant feature through the period, although a cold front will
approach the region from the west late week. Southeast winds will
gradually become more southerly with time, and then increase in
speed towards the weekend as the pressure gradient becomes enhanced.
Conditions could become supportive of Small Craft Advisories for
portions of the waters.
Rip Currents: A Moderate Risk for rip currents is in place for all
South Carolina and Georgia beaches through this evening as low
pressure advances to the Southeast coast.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Tropical Storm Warning for SCZ045-050-052.
MARINE...Tropical Storm Warning for AMZ330-350-352.
Small Craft Advisory until 11 PM EDT this evening for AMZ354.
Small Craft Advisory until 2 AM EDT Tuesday for AMZ374.
&&
NEAR TERM...NED
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...CPM/ETM
MARINE...NEDHazardous weather outlook, Jun 28, 12:11 PM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Charleston SC 1211 PM EDT Mon Jun 28 2021 GAZ117-119-139-141-SCZ048-049-051-291545- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Coastal Jasper- 1211 PM EDT Mon Jun 28 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Flash Flooding: There is a low risk for localized flash flooding, especially in urbanized areas and coastal locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ050-291545- Charleston- 1211 PM EDT Mon Jun 28 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Tropical Storm Warning. Flash Flooding: There is a low risk for localized flash flooding, especially in urbanized areas and coastal locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-291545- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper- 1211 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-052-291545- Inland Berkeley-Tidal Berkeley- 1211 PM EDT Mon Jun 28 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flooding: There is a low risk for localized flash flooding, especially in urbanized areas and coastal locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-291545- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- 1211 PM EDT Mon Jun 28 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ354-374-291545- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1211 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 28, 6:42 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Charleston SC
642 PM EDT Mon Jun 28 2021
GAZ101-118-119-SCZ047-048-051-282315-
Effingham-Coastal Chatham-Inland Chatham-Inland Jasper-Coastal
Jasper-Beaufort-
642 PM EDT Mon Jun 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...
At 642 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Shawnee to near
Hardeeville to Whitemarsh Island. These storms were nearly
stationary.
HAZARD...40 to 50 mph winds and excessive cloud to ground lightning.
SOURCE...Radar Indicated.
IMPACT...All outdoor activities should cease. Move indoors
immediately.
Some locations in the path of these storms include...
Bluffton, Springfield, Wilmington Island, Bellinger Hill Area,
Midtown Savannah, Downtown Savannah, Hunter Army Airfield and Coffee
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3221 8120 3240 8154 3244 8154 3246 8138
3225 8094 3198 8091 3187 8111
TIME...MOT...LOC 2242Z 078DEG 1KT 3241 8139 3224 8105 3204 8101
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPHLocal storm report, Jun 28, 6:49 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TROPICAL STORM 5 ESE FRIPP ISLAND 32.28N 80.41W
06/28/2021 AMZ352 SC BUOY
36 KNOT WIND GUST AT THE FRIPP NEARSHORE BUOY.
&&
EVENT NUMBER CHS2100307
RFMLocal storm report, Jun 28, 6:59 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM LIGHTNING 2 N MONTEITH 32.21N 81.19W
06/28/2021 CHATHAM GA EMERGENCY MNGR
LIGHTNING STRUCK THE CLUBHOUSE IN THE RICE HOPE
SUBDIVISION, IN THE PORT WENTWORTH AREA. SMOKE WAS
REPORTED IN THE BUILDING, BUT THE EXTENT OF THE DAMAGE
IS UNKNOWN.
&&
EVENT NUMBER CHS2100308
RFMLocal storm report, Jun 28, 7:04 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM LIGHTNING SAVANNAH 32.05N 81.08W
06/28/2021 CHATHAM GA BROADCAST MEDIA
THE WSAV BUILDING IN SAVANNAH, GA WAS REPORTED TO BE
STRUCK TWO SEPARATE TIMES, ONE AROUND 614 PM, AND
ANOTHER AROUND 634 PM.
&&
EVENT NUMBER CHS2100309
RFMSpecial weather statement, Jun 28, 7:11 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston SC
711 PM EDT Mon Jun 28 2021
GAZ101-118-119-SCZ047-048-051-282345-
Effingham-Coastal Chatham-Inland Chatham-Inland Jasper-Coastal
Jasper-Beaufort-
711 PM EDT Mon Jun 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...
At 711 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Monteith to
Bluffton, and moving northeast at 25 mph.
HAZARD...strong winds 40 to 50 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Hilton Head Island, Bluffton, Bellinger Hill Area, Savannah
International Airport, Rincon, Port Wentworth, Hardeeville and
Ebenezer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3207 8097 3206 8099 3207 8099 3208 8101
3208 8099 3210 8101 3209 8102 3210 8103
3217 8121 3240 8119 3228 8073 3203 8089
TIME...MOT...LOC 2311Z 226DEG 20KT 3220 8113 3219 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 28, 7:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
742 PM EDT Mon Jun 28 2021
GAZ101-118-SCZ047-048-051-290015-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
742 PM EDT Mon Jun 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...
At 742 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Calawassie Island to
near Rincon, and moving north at 15 mph.
HAZARD...strong winds 40 to 50 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Bluffton, Beaufort, Port Royal, Ridgeland, Clarendon, Jasper, Rincon
and Port Wentworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3258 8069 3248 8135 3219 8119 3227 8076
TIME...MOT...LOC 2342Z 182DEG 14KT 3233 8083 3226 8117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:30 AM EDT | Tropical Storm Warning | CHS | Berkeley | 11 hr |
| Jun 28, 1:52 PM EDT | Special Marine Warning | CHS | 83 min | |
| Jun 28, 2:08 PM EDT | Special Marine Warning | CHS | 113 min | |
| Jun 28, 3:14 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 28, 3:53 PM EDT | Special Weather Statement | CHS | Jasper | 37 min |
| Jun 28, 4:24 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 2 hr |
| Jun 28, 4:59 PM EDT | Areal Flood Advisory | CHS | Jasper | 3 hr |
| Jun 28, 6:29 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 3 hr |
| Jun 28, 7:11 PM EDT | Special Weather Statement | CHS | Jasper | 34 min |
| Jun 28, 4:44 PM EDT | Special Weather Statement | CHS | Chatham, Effingham | 31 min |
| Jun 28, 5:18 PM EDT | Special Weather Statement | CHS | Chatham, Effingham | 27 min |
| Jun 28, 5:44 PM EDT | Special Weather Statement | CHS | Chatham, Effingham | 31 min |
| Jun 28, 6:19 PM EDT | Special Weather Statement | CHS | Chatham, Effingham | 26 min |
| Jun 28, 6:42 PM EDT | Special Weather Statement | CHS | Chatham, Effingham | 33 min |
| Jun 28, 7:59 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 31 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.